Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 14, 2021Banner County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jul 14, 2021, 8:54 PM MDT for Banner County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 8:54 PM MDT (02:54 UTC)
Expired
Jul 14, 2021, 9:30 PM MDT
In force
36 min
Issued by
NWS Cheyenne, WY

County Banner County, NE

The radar

The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1894 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

005 
WWUS85 KCYS 150254
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
854 PM MDT Wed Jul 14 2021
 
NEZ020-054-150330-
Kimball NE-Banner NE-
854 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 854 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Harrisburg, or 18 miles northwest of Kimball,
moving east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Harrisburg.

LAT...LON 4139 10396 4157 10390 4154 10349 4128 10357
TIME...MOT...LOC 0254Z 278DEG 19KT 4147 10384 

$$

Mokry

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 14, 5:39 PM MDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 14, 5:39 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
539 PM MDT Wed Jul 14 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 215 PM MDT Wed Jul 14 2021

Easterly upslope flow east of the Laramie Range behind yesterday's
cold frontal passage along with southwest flow farther west has
setup a dryline boundary along the South Laramie Range. CU fields
developing over the high terrain the past few hours has initiated
a couple storms early this afternoon and will continue to do so
along the CO/WY border into the early evening. Farther north,
lower level stratus has remained in place for longer duration and
minimal CU development has been noted on latest satellite imagery.

Latest RAP analyzes a narrow bullseye of over 1200 J/kg of MLCAPE
over the South Laramie Range which has been building as 1745z
research sounding from Fort Collins analyzed around 850 J/kg. Low
level inversion suggests storms might struggle once removed from
the higher terrain until later this afternoon, otherwise a fairly
moist profile was noted. Hi-Res guidance has storm activity mostly
ending around 9 PM this evening. Hail, heavy downpours, and
frequent lightning will be the main hazards. Temperatures will be
5-10 degrees warmer Thursday afternoon with the chance for storm
development along the Laramie Range once again, however coverage
should be more isolated than today.

.LONG TERM...(Friday through Wednesday)
Issued at 215 PM MDT Wed Jul 14 2021

Scattered showers and storms will be possible again on Friday over
the Laramie Range as well as near a boundary looking to set up
close to the Pine Ridge in the northern NE Panhandle. Shortwave
energy will provide additional lift for these storms before 500mb
height rises build a 5940+ meter upper level ridge across the
area this weekend and early next week. these anomalously high
500mb heights look to persist through much of next week which will
rise temperatures into the 90s for much of southeast Wyoming and
the Nebraska Panhandle for numerous consecutive days. Adjusted the
forecast towards the NBM 75th percentile MaxTs for Monday through
Wednesday. Models begin to attempt to breakdown this pattern late
next week into next weekend with multiple passing Pacific waves.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 527 PM MDT Wed Jul 14 2021

Showers and thunderstorms are moving across far southeastern
Wyoming and potentially KSNY as well. They are currently forecast
to end by 6Z. As they move through, they will temporarily lower
ceilings and visibilities. Some LIFR to IFR ceilings are possible
at KBFF, KSNY, and KAIA in the early morning hours, clearing by
16Z.

&&

.FIRE WEATHER...
Issued at 215 PM MDT Wed Jul 14 2021

Minimal fire weather concerns the rest of today and Thursday with
cooler temperatures ahead of the warm up headed into the weekend
and early next week. Slightly above normal temperatures this
starting Friday will continue through Sunday before the hot and
dry conditions arrive early next week. Afternoon RHs look to drop
into the teens west of the Laramie Range as well as over east-
central Wyoming, however winds look to remain below critical
levels as high pressure builds into the area.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...MB
LONG TERM...MB
AVIATION...LK
FIRE WEATHER...MB
Hazardous weather outlook, Jul 14, 2:37 PM MDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
237 PM MDT Wed Jul 14 2021

WYZ103-105>108-110>119-152045-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
237 PM MDT Wed Jul 14 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered strong thunderstorms possible through this evening,
especially along and adjacent to the South Laramie Range near the
Colorado border. Frequent lightning, heavy rainfall, and quarter
size hail is possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Afternoon thunderstorms are expected to develop on a daily
basis...mainly in the afternoon...in and around our southeast
Wyoming mountains. Severe thunderstorms are not expected at this
time.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-109-152045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
237 PM MDT Wed Jul 14 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and south central Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 14, 7:45 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
745 PM MDT Wed Jul 14 2021

WYZ109-113-150230-
Upper North Platte River Basin WY-Central Carbon County WY-
745 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Saratoga, or 22 miles southeast of Rawlins, moving
east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Saratoga.

LAT...LON 4145 10706 4154 10708 4161 10704 4167 10674
      4141 10677
TIME...MOT...LOC 0145Z 264DEG 12KT 4152 10699

Mokry
Special weather statement, Jul 14, 7:53 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
753 PM MDT Wed Jul 14 2021

WYZ106-116-150230-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
753 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 753 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Baldy Peak, or 31 miles north of Laramie, moving east
at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central Albany
County.

LAT...LON 4169 10548 4172 10553 4183 10555 4188 10528
      4167 10528
TIME...MOT...LOC 0153Z 264DEG 11KT 4175 10543

Mokry
Special weather statement, Jul 14, 7:58 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
758 PM MDT Wed Jul 14 2021

WYZ108-150230-
Goshen County WY-
758 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 758 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Hawk Springs Recreation Area, or 28 miles south of
Torrington, moving east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
La Grange, Hawk Springs Recreation Area and Hawk Springs Campground.

LAT...LON 4158 10434 4165 10443 4170 10443 4174 10439
      4173 10410 4157 10408
TIME...MOT...LOC 0158Z 276DEG 18KT 4168 10434

Mokry
Local storm report, Jul 14, 8:42 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
842 PM MDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             5 NW BOSLER             41.63N 105.76W
07/14/2021  M2.00 INCH       ALBANY             WY   PUBLIC

            HAIL SIZES RANGED FROM QUARTERS TO EGGS.

&&
Special weather statement, Jul 14, 8:48 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
848 PM MDT Wed Jul 14 2021

WYZ109-150315-
Central Carbon County WY-
848 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 848 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Rawlins, moving east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Rawlins and Teton Reservoir.

LAT...LON 4164 10748 4170 10749 4177 10744 4177 10736
      4176 10711 4157 10726
TIME...MOT...LOC 0248Z 285DEG 14KT 4172 10740

Mokry
Special weather statement, Jul 14, 8:54 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
854 PM MDT Wed Jul 14 2021

NEZ020-054-150330-
Kimball NE-Banner NE-
854 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 854 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Harrisburg, or 18 miles northwest of Kimball,
moving east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Harrisburg.

LAT...LON 4139 10396 4157 10390 4154 10349 4128 10357
TIME...MOT...LOC 0254Z 278DEG 19KT 4147 10384

Mokry

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:03 PM MDTSpecial Weather StatementCYSAlbany27 min
Jul 14, 6:17 PM MDTSevere Thunderstorm WarningCYSAlbany43 min
Jul 14, 6:19 PM MDTSpecial Weather StatementCYSAlbany26 min
Jul 14, 6:34 PM MDTSevere Thunderstorm WarningCYSAlbany26 min
Jul 14, 6:59 PM MDTSevere Thunderstorm WarningCYSAlbany46 min
Jul 14, 7:13 PM MDTSpecial Weather StatementCYSCarbon32 min
Jul 14, 7:45 PM MDTSpecial Weather StatementCYSCarbon45 min
Jul 14, 7:53 PM MDTSpecial Weather StatementCYSAlbany37 min
Jul 14, 8:48 PM MDTSpecial Weather StatementCYSCarbon27 min
Jul 14, 8:51 PM MDTSevere Thunderstorm WarningCYSCarbon24 min
Jul 15, 3:55 PM MDTSpecial Weather StatementCYSLaramie35 min
Jul 15, 4:22 PM MDTSevere Thunderstorm WarningCYSLaramie38 min
Jul 15, 4:42 PM MDTAreal Flood AdvisoryCYSLaramie3 hr
Jul 15, 4:59 PM MDTSpecial Weather StatementCYSLaramie46 min
Jul 15, 5:00 PM MDTSpecial Weather StatementCYSLaramie15 min
Jul 15, 5:33 PM MDTSpecial Weather StatementCYSLaramie12 min
Jul 15, 5:46 PM MDTSpecial Weather StatementCYSLaramie29 min
Jul 14, 7:58 PM MDTSpecial Weather StatementCYSBanner32 min
Jul 15, 5:43 PM MDTSpecial Weather StatementCYSKimball32 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.